Skip to main content Accessibility help
×
Home

SUB-RIEMANNIAN RICCI CURVATURES AND UNIVERSAL DIAMETER BOUNDS FOR 3-SASAKIAN MANIFOLDS

  • Luca Rizzi (a1) (a2) and Pavel Silveira (a3)

Abstract

For a fat sub-Riemannian structure, we introduce three canonical Ricci curvatures in the sense of Agrachev–Zelenko–Li. Under appropriate bounds we prove comparison theorems for conjugate lengths, Bonnet–Myers type results and Laplacian comparison theorems for the intrinsic sub-Laplacian. As an application, we consider the sub-Riemannian structure of 3-Sasakian manifolds, for which we provide explicit curvature formulas. We prove that any complete 3-Sasakian structure of dimension $4d+3$ , with $d>1$ , has sub-Riemannian diameter bounded by $\unicode[STIX]{x1D70B}$ . When $d=1$ , a similar statement holds under additional Ricci bounds. These results are sharp for the natural sub-Riemannian structure on $\mathbb{S}^{4d+3}$ of the quaternionic Hopf fibrations:

$$\begin{eqnarray}\mathbb{S}^{3}{\hookrightarrow}\mathbb{S}^{4d+3}\rightarrow \mathbb{HP}^{d},\end{eqnarray}$$
whose exact sub-Riemannian diameter is $\unicode[STIX]{x1D70B}$ , for all $d\geqslant 1$ .

Copyright

References

Hide All
1. Abou-Kandil, H., Freiling, G., Ionescu, V. and Jank, G., Matrix Riccati Equations: In Control and Systems Theory, Systems & Control: Foundations and Applications (Springer, NY, 2003).
2. Agrachev, A., Any sub-Riemannian metric has points of smoothness, Dokl. Akad. Nauk 424(3) (2009), 295298.
3. Agrachev, A., Some open problems, in Geometric Control Theory and sub-Riemannian Geometry, Springer INdAM Series, Volume 5, pp. 113 (Springer, Cham, 2014).
4. Agrachev, A., Barilari, D. and Paoli, E., Volume geodesic distortion and Ricci curvature for Hamiltonian dynamics, Preprint, 2016.
5. Agrachev, A., Barilari, D. and Rizzi, L., Curvature: a variational approach, Mem. Amer. Math. Soc. (2015), in press.
6. Agrachev, A., Barilari, D. and Rizzi, L., Sub-Riemannian curvature in contact geometry, J. Geom. Anal. 27(1) (2017), 366408.
7. Agrachev, A., Boscain, U., Gauthier, J.-P. and Rossi, F., The intrinsic hypoelliptic Laplacian and its heat kernel on unimodular Lie groups, J. Funct. Anal. 256(8) (2009), 26212655.
8. Agrachev, A. and Gamkrelidze, R. V., Feedback-invariant optimal control theory and differential geometry. I. Regular extremals, J. Dyn. Control Syst. 3(3) (1997), 343389.
9. Agrachev, A. and Lee, P. W. Y., Generalized Ricci curvature bounds for three dimensional contact sub-Riemannian manifolds, Math. Ann. 360(1–2) (2014), 209253.
10. Agrachev, A. and Lee, P. W. Y., Bishop and Laplacian comparison theorems on three-dimensional contact sub-Riemannian manifolds with symmetry, J. Geom. Anal. 25(1) (2015), 512535.
11. Agrachev, A., Rizzi, L. and Silveira, P., On conjugate times of LQ optimal control problems, J. Dyn. Control Syst. 21(4) (2015), 625641.
12. Agrachev, A. and Sachkov, Y., Control Theory From the Geometric Viewpoint, Encyclopaedia of Mathematical Sciences, Volume 87 (Springer, Berlin, 2004). Control Theory and Optimization, II.
13. Agrachev, A. and Zelenko, I., Geometry of Jacobi curves. I, J. Dyn. Control Syst. 8(1) (2002), 93140.
14. Agrachev, A. and Zelenko, I., Geometry of Jacobi curves. II, J. Dyn. Control Syst. 8(2) (2002), 167215.
15. Agrachev, A. A., Barilari, D. and Boscain, U., Introduction to Riemannian and sub-Riemannian geometry (Lecture Notes). http://webusers.imj-prg.fr/∼davide.barilari/notes.php, 2016.
16. Barilari, D., Boscain, U., Charlot, G. and Neel, R. W., On the heat diffusion for generic Riemannian and sub-Riemannian structures, Int. Math. Res. Not. (2016), in press.
17. Barilari, D., Boscain, U. and Neel, R. W., Small-time heat kernel asymptotics at the sub-Riemannian cut locus, J. Differential Geom. 92(3) (2012), 373416.
18. Barilari, D. and Ivanov, S., A sub-Riemannian Bonnet–Myers theorem for quaternionic contact structures, Preprint, 2017.
19. Barilari, D. and Rizzi, L., A formula for Popp’s volume in sub-Riemannian geometry, Anal. Geom. Metr. Spaces 1 (2013), 4257.
20. Barilari, D. and Rizzi, L., On Jacobi fields and canonical connection in sub-Riemannian geometry, Arch. Math. (Brno) 53 (2017), 7792.
21. Barilari, D. and Rizzi, L., Comparison theorems for conjugate points in sub-Riemannian geometry, ESAIM Control Optim. Calc. Var. 22(2) (2016), 439472.
22. Baudoin, F., Bonnefont, M. and Garofalo, N., A sub-Riemannian curvature-dimension inequality, volume doubling property and the Poincaré inequality, Math. Ann. 358(3–4) (2014), 833860.
23. Baudoin, F., Bonnefont, M., Garofalo, N. and Munive, I. H., Volume and distance comparison theorems for sub-Riemannian manifolds, J. Funct. Anal. 267(7) (2014), 20052027.
24. Baudoin, F. and Garofalo, N., Curvature-dimension inequalities and Ricci lower bounds for sub-Riemannian manifolds with transverse symmetries, J. Eur. Math. Soc. 19(1) (2017), 151219.
25. Baudoin, F. and Kim, B., The Lichnerowicz-Obata theorem on sub-Riemannian manifolds with transverse symmetries, J. Geom. Anal. 26(1) (2016), 156170.
26. Baudoin, F., Kim, B. and Wang, J., Transverse Weitzenböck formulas and curvature dimension inequalities on Riemannian foliations with totally geodesic leaves, Comm. Anal. Geom. 24(5) (2016), 913937.
27. Baudoin, F. and Wang, J., The subelliptic heat kernel on the CR sphere, Math. Z. 275(1–2) (2013), 135150.
28. Baudoin, F. and Wang, J., Curvature-dimension inequalities and subelliptic heat kernel gradient bounds on contact manifolds, Potential Anal. 40 (2014), 163193.
29. Baudoin, F. and Wang, J., The subelliptic heat kernels of the quaternionic Hopf fibration, Potential Anal. 41(3) (2014), 959982.
30. Blair, D. E., Riemannian Geometry of Contact and Symplectic Manifolds, 2nd edn, Progress in Mathematics, Volume 203 (Birkhäuser, Boston, MA, 2010).
31. Boyer, C. P., Galicki, K. and Mann, B. M., The geometry and topology of 3-Sasakian manifolds, J. Reine Angew. Math. 455 (1994), 183220.
32. Coron, J.-M., Control and Nonlinearity, Mathematical Surveys and Monographs, Volume 136 (American Mathematical Society, Providence, RI, 2007).
33. Eschenburg, J.-H. and Heintze, E., Comparison theory for Riccati equations, Manuscripta Math. 68(2) (1990), 209214.
34. Gallot, S., Hulin, D. and Lafontaine, J., Riemannian Geometry, 3rd edn (Universitext. Springer, Berlin, 2004).
35. Hasegawa, I. and Seino, M., Some remarks on Sasakian geometry—applications of Myers’ theorem and the canonical affine connection, J. Hokkaido Univ. Educ. Sect. II A 32(1) (1981/82), 17.
36. Hladky, R. K., The topology of quaternionic contact manifolds, Ann. Global Anal. Geom. 47(1) (2015), 99115.
37. Iliev, B. Z., Handbook of Normal Frames and Coordinates, Progress in Mathematical Physics, Volume 42 (Birkhäuser, Basel, 2006).
38. Ivanov, S., Minchev, I. and Vassilev, D., Quaternionic contact Einstein structures and the quaternionic contact Yamabe problem, Mem. Amer. Math. Soc. 231(1086) (2014), vi+82.
39. Ivanov, S., Minchev, I. and Vassilev, D., Quaternionic contact Einstein manifolds, Math. Res. Lett. 23(5) (2016), 14051432.
40. Ivanov, S. and Vassilev, D., The Lichnerowicz and Obata first eigenvalue theorems and the Obata uniqueness result in the Yamabe problem on CR and quaternionic contact manifolds, Nonlinear Anal.: Theory Methods Appl. 126 (2015), 262323.
41. Jurdjevic, V., Geometric Control Theory, Cambridge Studies in Advanced Mathematics, Volume 52 (Cambridge University Press, Cambridge, 1997).
42. Kashiwada, T., On a contact 3-structure, Math. Z. 238(4) (2001), 829832.
43. Lee, P. W. Y. and Li, C., Bishop and Laplacian comparison theorems on Sasakian manifolds, Preprint, 2013.
44. Lee, P. W. Y., Li, C. and Zelenko, I., Ricci curvature type lower bounds for sub-Riemannian structures on Sasakian manifolds, Discrete Contin. Dyn. Syst. 36(1) (2016), 303321.
45. Li, C. and Zelenko, I., Jacobi equations and comparison theorems for corank 1 sub-Riemannian structures with symmetries, J. Geom. Phys. 61(4) (2011), 781807.
46. Manasse, F. K. and Misner, C. W., Fermi normal coordinates and some basic concepts in differential geometry, J. Math. Phys. 4 (1963), 735745.
47. Montgomery, R., A tour of Sub-Riemannian Geometries, their Geodesics and Applications, Mathematical Surveys and Monographs, Volume 91 (American Mathematical Society, Providence, RI, 2002).
48. Myers, S. B., Riemannian manifolds with positive mean curvature, Duke Math. J. 8 (1941), 401404.
49. Nitta, Y., A diameter bound for Sasaki manifolds, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 13(1) (2014), 207224.
50. Rifford, L., Sub-Riemannian Geometry and Optimal Transport, SpringerBriefs in Mathematics (Springer, Cham, 2014). viii+140 pp.
51. Royden, H. L., Comparison theorems for the matrix Riccati equation, Comm. Pure Appl. Math. 41(5) (1988), 739746.
52. Strichartz, R. S., Sub-Riemannian geometry, J. Differential Geom. 24(2) (1986), 221263.
53. Strichartz, R. S., Corrections to: ‘Sub-Riemannian geometry’. J. Differential Geom. 24 (1986), no. 2, 221–263; MR0862049 (88b:53055), J. Differential Geom. 30(2) (1989), 595596.
54. Tanno, S., Killing vectors on contact Riemannian manifolds and fiberings related to the Hopf fibrations, Tôhoku Math. J. (2) 23 (1971), 313333.
55. Villani, C., Optimal Transport, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Volume 338 (Springer, Berlin, 2009). Old and new.
56. Zelenko, I. and Li, C., Differential geometry of curves in Lagrange Grassmannians with given young diagram, Differential Geom. Appl. 27(6) (2009), 723742.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

MSC classification

SUB-RIEMANNIAN RICCI CURVATURES AND UNIVERSAL DIAMETER BOUNDS FOR 3-SASAKIAN MANIFOLDS

  • Luca Rizzi (a1) (a2) and Pavel Silveira (a3)

Metrics

Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed